Page 1 of 1

Prescribed cream

Posted: Mon Feb 18, 2019 3:44 pm
by Pammythinks
Not sure if I name the cream .... Efudix cream contains 5% w/w fluorouracil. It says - The cream should not harm healthy skin. Treatment should be continued until there is marked inflammatory response from the treated area.

What happens if the skin breaks on an erosion. Do I stop applying?

Re: Prescribed cream

Posted: Thu Feb 21, 2019 7:58 pm
by Dr Zainab Laftah
Efudix cream (5-fluoruracil) is an anti-cancer chemotherapy drug and works by directly destroying the sun-damaged skin cells. It is active against early forms of skin cancer and pre-cancerous skin changes. A brisk reaction is expected and we often see an intense redness with crusting. This is a good sign and indicates the cream is working. In some patients the redness and inflammation seen involves the surrounding skin and reflects sun damaged skin not yet visible known as 'field treatment'. Erosions are not typical and if you are developing sore areas I would suggest you stop treatment for a week. Once this has settled down, you can restart the Efudix to complete the course of treatment. If you have any concerns I would recommend you liaise with the Doctor who prescribed the treatment.